Alert archive / California / High Wind Warnings in 2011

High Wind Warning 1, NWS Sacramento, CA

March 19, 2011

NWS Sacramento, CA issued this high wind warning at Mar 19, 2011, 6:45 AM PDT. It took effect at Mar 19, 2011, 9:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 19, 2011, 6:45 AM PDT (13:45 UTC)
In effect from
Mar 19, 2011, 9:00 PM PDT
Expired
Mar 20, 2011, 4:07 AM PDT
In force
7 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WWUS76 KSTO 191345
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
645 AM PDT SAT MAR 19 2011

...VERY STRONG WINDS LATE TONIGHT INTO SUNDAY...

.ANOTHER DEEP LOW PRESSURE SYSTEM WILL MOVE TO JUST OFF THE COAST
OF SAN FRANCISCO TONIGHT BEFORE MOVING NORTHWARD INTO SOUTHERN
OREGON ON SUNDAY. THIS STRONG STORM SYSTEM WILL BRING WIDESPREAD
RAIN...MOUNTAIN SNOW...AND POTENTIALLY DAMAGING WINDS TO PORTIONS
OF NORTHERN CALIFORNIA. STRONG AND GUSTY SOUTHEAST WINDS WILL
INCREASE BY THIS EVENING...PEAKING LATE TONIGHT AND EARLY SUNDAY
MORNING. SATURATED SOILS COMBINED WITH ADDITIONAL RAINFALL AND
STRONG WINDS WILL LIKELY CAUSE POWER OUTAGES AND TREES TO TOPPLE
OVER.

CAZ016>019-067-200000-
/O.CAN.KSTO.HW.A.0001.110320T1800Z-110321T0600Z/
/O.NEW.KSTO.HW.W.0001.110320T0600Z-110320T1800Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO...
GRASS VALLEY
645 AM PDT SAT MAR 19 2011

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
PDT SUNDAY...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND
WARNING FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY...CARQUINEZ
STRAIT AND DELTA...NORTHERN SAN JOAQUIN VALLEY AND MOTHERLODE...
WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SUNDAY.
THE HIGH WIND WATCH HAS BEEN CANCELLED.

* WINDS: SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH
  THIS EVENING...INCREASING TO 30 TO 40 MPH WITH GUSTS TO 60 MPH
  OR HIGHER AFTER MIDNIGHT.

* TIMING: WINDS INCREASING THIS EVENING WITH STRONGEST WINDS AFTER
  MIDNIGHT. WINDS DECREASING BY SUNDAY AFTERNOON.

* LOCATIONS INCLUDE: CHICO...YUBA CITY...SACRAMENTO...VACAVILLE...
  FAIRFIELD...STOCKTON...MODESTO...GRASS VALLEY...PLACERVILLE

* IMPACTS: DOWNED TREES AND LIMBS...WIDESPREAD POWER OUTAGES...
  HAZARDOUS TRAVEL CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH
  PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT
  INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ064-200000-
/O.NEW.KSTO.HW.W.0001.110320T0600Z-110320T1800Z/
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEPORT
645 AM PDT SAT MAR 19 2011

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
PDT SUNDAY BELOW 3000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND
WARNING FOR SOUTHERN LAKE COUNTY BELOW 3000 FEET...WHICH IS IN
EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SUNDAY.

* WINDS: EAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS
  EVENING...INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH OR
  HIGHER AFTER MIDNIGHT.

* TIMING: WINDS INCREASING THIS EVENING WITH STRONGEST WINDS AFTER
  MIDNIGHT. WINDS DECREASING BY SUNDAY AFTERNOON.

* LOCATIONS INCLUDE: LAKEPORT

* IMPACTS: DOWNED TREES AND LIMBS...WIDESPREAD POWER OUTAGES...
  HAZARDOUS TRAVEL CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH
  PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT
  INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ015-066-200000-
/O.NEW.KSTO.WI.Y.0014.110320T1200Z-110320T2100Z/
NORTHERN SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...PARADISE
645 AM PDT SAT MAR 19 2011

...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY AND NORTHERN SIERRA
NEVADA FOOTHILLS...WHICH IS IN EFFECT FROM 5 AM TO 2 PM PDT
SUNDAY.

* WINDS: SOUTHERLY WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO
  AROUND 40 MPH LATE TONIGHT.

* TIMING: WINDS INCREASE LATE TONIGHT AND CONTINUE INTO EARLY
  SUNDAY AFTERNOON.

* LOCATIONS INCLUDE: REDDING...RED BLUFF...PARADISE

* IMPACTS: DOWNED TREES LIMBS AND POSSIBLE POWER OUTAGES.
  DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH
  PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT
  INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR HIGHER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION.

&&

$$

CAZ013-063-200000-
/O.NEW.KSTO.WI.Y.0014.110320T1200Z-110320T2100Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
645 AM PDT SAT MAR 19 2011

...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY BELOW
3000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE INTERIOR COAST RANGE NORTH OF CLEAR LAKE AND THE
MOUNTAINS OF NORTHERN SHASTA COUNTY BELOW 3000 FEET...WHICH IS IN
EFFECT FROM 5 AM TO 2 PM PDT SUNDAY.

* WINDS: SOUTHEAST WINDS INCREASING TO 20 TO 30 MPH WITH LOCAL
  GUSTS TO 40 MPH OR HIGHER LATE TONIGHT.

* TIMING: WINDS INCREASE LATE TONIGHT AND CONTINUE INTO EARLY
  SUNDAY AFTERNOON.

* LOCATIONS INCLUDE: SHASTA LAKE.

* IMPACTS: DOWNED TREES LIMBS AND POSSIBLE POWER OUTAGES.
  DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH
  PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT
  INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR HIGHER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
436 
WWUS76 KSTO 192100
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
200 PM PDT SAT MAR 19 2011

...VERY STRONG WINDS TONIGHT INTO SUNDAY MORNING...

.ANOTHER DEEP LOW PRESSURE SYSTEM WILL MOVE TO JUST OFF THE COAST
OF SAN FRANCISCO TONIGHT BEFORE MOVING NORTHWARD INTO SOUTHERN
OREGON SUNDAY. THIS STRONG STORM SYSTEM WILL BRING WIDESPREAD
RAIN...MOUNTAIN SNOW...AND POTENTIALLY DAMAGING WINDS TO PORTIONS
OF INTERIOR NORTHERN CALIFORNIA. STRONG AND GUSTY SOUTHEAST WINDS
WILL INCREASE THIS EVENING...PEAKING LATE TONIGHT AND EARLY
SUNDAY MORNING. SATURATED SOILS COMBINED WITH ADDITIONAL RAINFALL
AND STRONG WINDS WILL LIKELY CAUSE POWER OUTAGES AND TREES TO
TOPPLE OVER.

CAZ064-201300-
/O.CAN.KSTO.HW.W.0001.110320T0600Z-110320T1800Z/
/O.EXB.KSTO.WI.Y.0014.110320T0300Z-110320T1800Z/
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEPORT
200 PM PDT SAT MAR 19 2011

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT
SUNDAY BELOW 3000 FEET...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY BELOW 3000 FEET...WHICH IS IN EFFECT FROM 8 PM THIS
EVENING TO 11 AM PDT SUNDAY. THE HIGH WIND WARNING HAS BEEN
CANCELLED. 

* WINDS: SOUTHERLY WINDS INCREASING TO 15 TO 30 MPH WITH GUSTS
  TO AROUND 40 MPH LATE TONIGHT.

* TIMING: WINDS INCREASE LATE TONIGHT AND CONTINUE INTO SUNDAY
  MORNING. 

* LOCATIONS INCLUDE: LAKEPORT

* IMPACTS: DOWNED TREES LIMBS AND POSSIBLE POWER OUTAGES. 
  DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND 
  HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR 
  BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA
CAUTION.

&&



$$

CAZ016>019-067-201300-
/O.EXT.KSTO.HW.W.0001.110320T0400Z-110320T1600Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO...
GRASS VALLEY
200 PM PDT SAT MAR 19 2011

...HIGH WIND WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
PDT SUNDAY...

* WINDS: SOUTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO AROUND 45 MPH
  THIS EVENING...INCREASING TO 25 TO 40 MPH WITH GUSTS 50 TO 60
  MPH LATE TONIGHT INTO SUNDAY MORNING.

* TIMING: WINDS INCREASING THIS EVENING WITH STRONGEST WINDS
  AFTER MIDNIGHT. WINDS DECREASING BY SUNDAY AFTERNOON. 

* LOCATIONS INCLUDE: STOCKTON...MODESTO...CHICO...GRASS VALLEY

* IMPACTS: DOWNED TREES AND LIMBS...WIDESPREAD POWER OUTAGES... 
  HAZARDOUS TRAVEL CONDITIONS ESPECIALLY FOR SMALL CARS AND 
  HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR 
  BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ015-066-201300-
/O.EXT.KSTO.WI.Y.0014.110319T2300Z-110320T1800Z/
NORTHERN SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...PARADISE
200 PM PDT SAT MAR 19 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT SUNDAY...

* WINDS: SOUTHERLY WINDS INCREASING TO 20 TO 35 MPH WITH GUSTS TO
  AROUND 45 MPH TONIGHT INTO SUNDAY MORNING.

* TIMING: GUSTY WINDS TONIGHT AND INTO SUNDAY MORNING. WIND
  DECREASING SUNDAY AFTERNOON.

* LOCATIONS INCLUDE: REDDING...PARADISE

* IMPACTS: DOWNED TREES LIMBS AND POSSIBLE POWER OUTAGES. 
  DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND 
  HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR 
  BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA
CAUTION.

&&

$$

CAZ013-063-201300-
/O.EXT.KSTO.WI.Y.0014.110320T0600Z-110320T1800Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF...ALDER SPRINGS
200 PM PDT SAT MAR 19 2011

...WIND ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
PDT SUNDAY BELOW 3000 FEET...

* WINDS: SOUTHEAST WINDS INCREASING TO 15 TO 30 MPH WITH LOCAL
  GUSTS TO 40 MPH OR HIGHER LATE TONIGHT INTO SUNDAY MORNING. 

* TIMING: WINDS INCREASE LATE TONIGHT INTO SUNDAY MORNING.

* LOCATIONS INCLUDE: ALDER SPRINGS. SHASTA LAKE.

* IMPACTS: DOWNED TREES LIMBS AND POSSIBLE POWER OUTAGES. 
  DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND 
  HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR 
  BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA
CAUTION.

&&

$$
393 
WWUS76 KSTO 201107
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
407 AM PDT SUN MAR 20 2011

CAZ016>019-067-201800-
/O.CAN.KSTO.HW.W.0001.000000T0000Z-110320T1600Z/
/O.EXA.KSTO.WI.Y.0014.000000T0000Z-110320T1800Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO...
GRASS VALLEY
407 AM PDT SUN MAR 20 2011

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY...
CARQUINEZ STRAIT AND DELTA...AND NORTHERN SAN JOAQUIN VALLEY...
WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. THE HIGH WIND
WARNING HAS BEEN CANCELLED.

* WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH...
  GRADUALLY DECREASING THROUGH THE MORNING.

* TIMING: STRONGEST SOUTHERLY WINDS EARLY THIS MORNING...THEN 
  GRADUALLY DECREASING.

* LOCATIONS INCLUDE: CHICO...YUBA CITY...SACRAMENTO...STOCKTON...
  MODESTO...GRASS VALLEY

* IMPACTS: DOWNED TREES LIMBS AND POSSIBLE POWER OUTAGES. 
  DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH
  PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT 
  INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR HIGHER ARE EXPECTED. 
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION.

&&

$$

CAZ015-066-201800-
/O.CON.KSTO.WI.Y.0014.000000T0000Z-110320T1800Z/
NORTHERN SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...PARADISE
407 AM PDT SUN MAR 20 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR
THE NORTHERN SACRAMENTO VALLEY AND NORTHERN SIERRA FOOTHILLS.

* WINDS: SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH...
  GRADUALLY DECREASING THROUGH THE MORNING.

* TIMING: STRONGEST SOUTHERLY WINDS EARLY THIS MORNING...THEN 
  GRADUALLY DECREASING.

* LOCATIONS INCLUDE: REDDING...RED BLUFF...PARADISE

* IMPACTS: DOWNED TREES LIMBS AND POSSIBLE POWER OUTAGES. 
  DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND 
  HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR 
  BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR HIGHER ARE EXPECTED. 
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION.

&&

$$

CAZ013-063-064-201800-
/O.CON.KSTO.WI.Y.0014.000000T0000Z-110320T1800Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALDER SPRINGS...LAKEPORT
407 AM PDT SUN MAR 20 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING
BELOW 3000 FEET...

A WIND ADVISORY BELOW 3000 FEET REMAINS IN EFFECT UNTIL 11 AM PDT
THIS MORNING FOR THE NORTHERN MOUNTAINS OF SHASTA COUNTY...THE
INTERIOR COAST RANGE NORTH OF CLEAR LAKE...AND SOUTHERN LAKE
COUNTY.

* WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH...
  GRADUALLY DECREASING THROUGH THE MORNING.

* TIMING: STRONGEST SOUTHERLY WINDS EARLY THIS MORNING...THEN 
  GRADUALLY DECREASING.

* LOCATIONS INCLUDE: LAKEPORT...ALDER SPRINGS

* IMPACTS: DOWNED TREES LIMBS AND POSSIBLE POWER OUTAGES. 
  DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND 
  HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR 
  BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR HIGHER ARE EXPECTED. 
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Mar 19, 4:30 AM PDT, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 19, 4:30 AM PDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
430 AM PDT SAT MAR 19 2011

.DISCUSSION...
WINDY...WET...COLD...STORMY WEEKEND AHEAD!

SHOWERS CONTINUE TO STREAM ACROSS CENTRAL AND NORTHERN CALIFORNIA
THIS MORNING. RADAR SHOWS SCATTERED TO NUMEROUS SHOWERS STREAMING
INTO THE SF BAY AREA...OVER SACRAMENTO METRO...INTO THE WESTERN
SIERRA SLOPES AND FOOTHILLS. SHOWER ACTIVITY IS EXPECTED TO LESSEN
BY THIS AFTERNOON AS THE VORT MAX OVER INTERIOR NORCAL MOVES
EASTWARD. THIS WILL LIKELY ALLOW SNOW LEVELS TO RISE ABOVE THE
FOOTHILLS BETWEEN 3000-4000 FEET. AS SKIES SCATTER A BIT THIS
AFTERNOON...THERE COULD BE A SLIGHT CHANCE OF THUNDERSTORM
DEVELOPMENT TODAY DUE TO STEEP LAPSE RATES WITH COLD AIR ALOFT.

THE MAIN LOW PRESSURE SYSTEM IS CURRENTLY CENTERED NEAR 45N 133W.
GFS MODEL GUIDANCE SHOWS THE NEXT VORT MAX SWINGING INTO OUR AREA
NEAR 5 PM TONIGHT...WHILE GFS, NAM, AND ECMWF GUIDANCE ALL AGREE
THAT A MUCH STRONGER EMBEDDED SHORTWAVE WILL MOVE INLAND AFTER 5 AM
SUNDAY.

LATEST SATELLITE PRECIPITATION ESTIMATE DISCUSSION INDICATES THAT
SCATTERED SHOWERS WILL CONTINUE ALONG THE SIERRA TODAY THEN BECOME
MORE WIDESPREAD TONIGHT THROUGH SUNDAY. EVEN THOUGH THERE COULD BE A
LULL IN ACTIVITY THIS AFTERNOON...HAVE EXTENDED THE WINTER STORM
WARNING ALONG THE WESTERN SIERRA SLOPES THROUGH 5 AM MONDAY. AN
ADDITIONAL 2-3 FEET OF SNOW...LOCALLY HIGHER AMOUNTS NEAR
RIDGETOPS...IS EXPECTED BETWEEN NOW AND EARLY MONDAY. SNOW LEVELS
WILL LOWER BACK INTO THE FOOTHILLS LATER TONIGHT INTO SUNDAY.
THUS...SNOW ADVISORIES WILL LIKELY NEED TO BE ISSUED FOR COASTAL AND
NORTHERN MOUNTAINS ALONG WITH THE SIERRA FOOTHILLS FOR SUNDAY.

OTHER PRIMARY CONCERN FOR OUR REGION ARE HIGH WINDS ON SUNDAY.
925 MB WINDS MAX OUT AROUND 55-60 KT OVER THE REGION STARTING NEAR
11 PM TONIGHT AND CONTINUING THROUGH SUNDAY MORNING. WINDY
CONDITIONS IN THE VALLEY AND FOOTHILLS COUPLED WITH ADDITIONAL
MODERATE TO HEAVY RAIN WILL CAUSE DANGEROUS CONDITIONS ESPECIALLY
SINCE SOILS ARE ALREADY SATURATED. SEE NPW - HIGH WIND WATCH FOR
MORE DETAILS.

HAVE ALSO ISSUED A FLOOD WATCH FROM THIS AFTERNOON THROUGH SUNDAY
AFTERNOON WITH ADDITIONAL RAINFALL OF 1-1.5 INCHES IN THE VALLEY. JBB

.PREVIOUS DISCUSSION...
STRONG CYCLOGENESIS IS FORECAST OFF THE CENTRAL CA COAST ON SUN.
WHERE THE LOW "BOMBS OUT" WILL BE A FACTOR IN DETERMINING WHICH PART
OF THE FORECAST AREA GETS A GOOD WIND STORM. THE 19/00Z NAM12 RUN
FORECASTS A BAND OF SLY/SELY 60 KT WINDS AT 925 MBS FROM THE NRN SAN
JOAQUIN VLY INTO THE SRN SAC VLY EARLY SUN MORNING...WITH 50+ SLY
WINDS EXTENDING NWD TOWARDS THE CHICO AREA BY MID SUN MORNING. IF
75-80% OF THIS WIND GETS MIXED DOWN TO THE SURFACE WE COULD BE
HITTING HIGH WIND CRITERIA AT SOME LOCATIONS. DURING THE STRONGEST
WINDS...IT LOOKS LIKE THE LAPSE RATES WILL BE QUITE MARGINAL...BUT
PRECIP DRAG MAY ACCOUNT FOR THE LACK OF INSTABILITY. MODERATE TO
HEAVY PRECIP IS EXPECTED TO DEVELOP OVER INTERIOR
NORCAL...ESPECIALLY OVER THE W SIDE OF THE VALLEY WHERE SELY FLOW
WILL INCREASE OROGRAPHICS ON THE E SIDE OF THE COASTAL RANGE. THIS
IS A CASE WHERE THE SLY FLOW WILL MORE OR LESS PARALLEL THE SIERNEV
AND WHERE LOW LEVEL SELY FLOW WILL ENHANCE PRECIP ON THE E SIDE OF
THE COASTAL RANGE. THE HIGH WIND POTENTIAL AND DEEPENING UPPER TROF
WILL MAKE FOR ANOTHER BLUSTERY/UNSETTLED DAY.    JHM

.EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)...ACTIVE WEATHER
PATTERN FORECAST TO CONTINUE FOR INT NORCAL THROUGH THE EXTENDED
PERIOD AS STRONG BLOCKING HIGH REMAINS CENTERED OVER CENTRAL CANADA
WITH A DEEP UPSTREAM TROUGH JUST OFFSHORE THE WEST COAST OF NOAM.
MEDIUM RANGE MODELS PRESENTLY INDICATE MORE CONSISTENCY THAN 24
HOURS AGO LENDING TO BETTER CONFIDENCE IN THE FORECAST. APPEARS A
MODERATE SYSTEM WILL AFFECT THE REGION WEDNESDAY FOLLOWED BY A
STRONGER SYSTEM THURSDAY INTO FRIDAY WITH LOWERING SNOW LEVELS...AND
THEN POSSIBLY ANOTHER SYSTEM AFFECTING THE REGION SATURDAY.

&&

.AVIATION...
GENL VFR CONDS IN THE VLY THIS MORNING WITH MVFR CIGS AND VSBYS
VCNTY SCTD SHWRS...XCP N END SAC VLY WHERE WDSPRD MVFR WITH LCL IFR
CONDS WILL CONT. WDSPRD IFR CONDS WITH SN LVLS 025-030 CONT NRN
SIERNEV. SHWRS BECMG MR NUMS AFT 18Z WITH MVFR CIGS AND VSBYS IN THE
CNTL VLY. INCRSG STG SELY SFC WINDS DVLP THRU MUCH OF THE VLY TNGT
WITH 25-35 KTS GUSTS 40-50 KTS PSBL AFT 06Z SUN AS 990 MB SFC LOW
MOVES UP THE NW COAST OF CA.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 5 AM PDT MONDAY ABOVE 3000 FEET FOR
WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER STORM WARNING UNTIL 5 AM PDT MONDAY ABOVE 3000 FEET FOR THE
WEST SLOPE NORTHERN SIERRA NEVADA.

FLOOD WATCH FROM THIS AFTERNOON THROUGH SUNDAY AFTERNOON BELOW 2000
FEET FOR THE CLEAR LAKE/SOUTHERN LAKE COUNTY...MOTHERLODE...
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY.

WINTER WEATHER ADVISORY UNTIL 5 AM PDT EARLY THIS MORNING ABOVE 1500
FEET FOR THE MOTHERLODE.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING CARQUINEZ
STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...MOTHERLODE...NORTHERN
SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY.

FLOOD WATCH FROM THIS AFTERNOON THROUGH SUNDAY AFTERNOON CARQUINEZ
STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...NORTHERN SACRAMENTO
VALLEY...NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY.

&&
Hazardous weather outlook, Mar 18, 7:00 AM PDT, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT FRI MAR 18 2011

CAZ013>019-063-064-066>069-191400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT FRI MAR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

WEATHER SYSTEM IMPACTING INTERIOR NORTHERN CALIFORNIA TODAY WITH
MODERATE TO HEAVY PRECIPITATION, ESPECIALLY OVER THE WEST SLOPE OF
THE SIERRA NEVADA.  SNOW LEVELS WILL LOWER TO 2500 FEET BY SATURDAY
MORNING. ADDITIONAL RAIN OVER FAIRLY SATURATED SOIL WILL GENERATE
THE GREATEST CONCERN WITH LOCALIZED FLOODING AND MUD/DEBRIS FLOWS.
EXPECT SOME THUNDERSTORMS TODAY AND THIS EVENING. WINDS WILL BE
STRONGEST OVER THE NORTHERN SACRAMENTO VALLEY AND ADJACENT FOOTHILLS
THIS MORNING AHEAD OF THE COLD FRONT.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE A BIT STRONGER WITH SOME SMALL HAIL SATURDAY
AFTERNOON. THEN ANOTHER STORM TO IMPACT THE REGION AGAIN ON SUNDAY.
ADDITIONAL RAIN OVER SATURATED SOIL WILL GENERATE THE GREATEST
CONCERN WITH LOCALIZED FLOODING AND MUD/DEBRIS FLOWS.

* FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

JCLAPP

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 6:46 PM PDTSpecial Weather StatementSTOShasta89 min
Mar 18, 6:51 PM PDTSpecial Weather StatementSTOShasta84 min
Mar 19, 3:45 AM PDTFlood WatchSTO23 hr
Mar 19, 6:28 AM PDTWinter Weather AdvisorySTO32 hr
Mar 19, 6:45 AM PDTWind AdvisorySTO33 hr

Nearby

High Wind Warnings in California, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.